Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 43, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Mar 11, 2011, 3:42 PM EST for Sullivan County, New York; Pike County, Pennsylvania. It took effect at Mar 11, 2011, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 3:42 PM EST (20:42 UTC)
- In effect from
- Mar 11, 2011, 7:00 PM EST
- Expired
- Mar 12, 2011, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
Counties Sullivan County, NY, Pike County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Delaware River at Barryville (BRYN6). The gauge peaked at 15.99 ft at Mar 11, 2011, 7:00 PM EST.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01428500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 2:45 PM EST, 57 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EST FRI MAR 11 2011 .SYNOPSIS... LOW PRESSURE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE NORTHEAST THROUGH THIS WEEKEND. COOLER WEATHER WITH SCATTERED LIGHT RAIN AND SNOW SHOWERS IS EXPECTED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE AS OF 955 AM...MINOR ADJUSTMENTS HAVE BEEN MADE TO FCST GRIDS THIS MORNING TO ACCOUNT FOR DRY SLOT ACROSS CNY/NEPA REGION FOR MUCH OF TODAY. CLOSED LOW TO OUR WEST WILL SLOWLY LIFT NORTHEAST LATER TODAY AND TONIGHT. MEANWHILE...FRONTAL SHOWERS WILL CONTINUE TO PASS THROUGH THE CATSKILLS BY NOON. COLD ADVECTION WRAPPING AROUND THE EAST SIDE OF UPR LOW WILL TEND TO HOLD TEMPERATURES RELATIVELY STEADY IN THE MID-UPR 30S WEST...BUT STILL A MILD RIBBON OF AIR LINGERS IN THE EAST TO NUDGE TEMPS INTO THE LOWER 40S. LIGHT MIXED RAIN AND SNOW SHOWERS WILL WORK INTO THE WESTERN FINGER LAKES AND SRN TIER COUNTIES DURING THE AFTERNOON AND TRANSLATE EAST TONIGHT WITH UPR LOW AXIS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... TONIGHT...AS SYSTEM LIFTS INTO SOUTHERN QUEBEC OVERNIGHT WRAP AROUND MOISTURE AND CONTINUED CAA WILL GENERATE SCATTERED RAIN/SNOW SHOWERS THIS EVENING WITH JUST SNOW SHOWERS BY LATE EVENING AS COLD AIR BUILDS. WENT WITH HIGH CHC POPS NRN CWA DECREASING TO SLIGHT CHC IN THE WYOMING VALLEY AND POCONOS. MINS WILL RANGE FROM THE MID 20S TO AROUND 30. SATURDAY...A FAST MOVING SHORT WAVE TROF WILL CROSS THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS. AFTER A BASICALLY DRY MORNING DUE TO A BRIEF SHORT WAVE RIDGE POPS WILL INCREASE DURING THE AFTERNOON WITH CHC POPS OVER CWA. AGAIN HIGHEST POPS NRN CWA DROPPING TO JUST SLIGHT CHC FAR SE. WITH WAA AHEAD OF WAVE AND MAX TEMPS IN THE LOWER TO MIDDLE 40S JUST RAIN SHOWERS FORECAST. SATURDAY NIGHT...BEHIND THIS WAVE CAA WILL ONCE AGAIN DROP TEMPS AND CONTINUE CHC FOR SCATTERED RAIN/SNOW SHOWERS DURING THE EVENING THEN JUST SNOW SHOWERS. WENT DRY FAR SE, LOW CHC POPS MUCH OF SOUTHERN TIER AND HIGH CHC POPS FOR ONEIDA COUNTY WHERE WEAK LAKE ENHANCEMENT MAY GENERATE MORE ACTIVITY ALTHOUGH T85 ONLY DROPS TO AROUND -8C. SUNDAY...AS SFC HIGH PRES BUILDS INTO THE UPPER GREAT LAKES FLOW BECOMES MORE NORTHWEST. ANY LAKE RESPONSE WILL RESIDE OVER NRN CWA WITH HIGH CHC POPS HERE TRIMMING TO DRY ACROSS NRN PA. P-TYPE WILL BE SNOW SHOWERS DURING THE MORNING HOURS THEN RAIN/SNOW SHOWER MIX AS BOUNDARY LAYER WARMS INTO THE MID/UPPER 30S. MAXES IN THE VALLEY AREA OF THE SOUTHERN TIER AND MUCH OF NE PA WILL SEE HIGHS IN THE LOW/MID 40S. SUNDAY NIGHT...AS SFC HIGH PRES NOSES INTO THE EASTERN LAKES, LOW LEVEL FLOW WILL CONTINUE TO VEER ALONG WITH DRYING AND LOWERING OF THE SUBSIDENCE INVERSION. WITH LOW LEVEL FLOW VEERING TO 320/330 ANY REMAINING SNOW SHOWERS WILL PRIMARILY BE OVER THE EASTERN FINGER LAKES LAKES BUT DUE TO THE ABOVE MENTIONED CONDITIONS ONLY WENT SLIGHT CHC FOR SNOW SHOWERS. TEMPS WILL DROP INTO THE TEENS UNDER CLEARING SKIES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A PROGESSIVE PTRN IS XPCTD TO PREVAIL MON-FRI. LTL CHG FROM HPC GUIDANCE WHICH LOOKED VERY GOOD. HI PRES WILL BRING PLENTY OF SUNSHINE ON TUE...THEN FROPA WED WITH A CHC OF -SHRA. HI PRES IS XPCTD TO CREST OVER THE FCST AREA WED NGT...WITH DRY WX THU THEN ANOTHER FROPA THU NGT ALONG WITH SCT -SHRA. FAIR WX IS XPCTD TO RETURN FOR NXT FRI. MAX TEMPS WILL BE ON THE MILD SIDE...U40S TO M50S MOST AREAS. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... BKN-OVC CONDITIONS WITH MVFR THRU 21Z. WDSPRD IFR WILL WORK INTO THE AREA FROM THE WEST 21Z-01Z WITH -SN. PSBLTY OF BRIEF LIFR AT ITH/BGM. PCPN WILL LIFT NEWD AND OUT OF THE RGN 06Z-10Z...PERSISTING THE LONGEST AT SYR/RME. VFR DVLPNG AFTER 12Z TMRW MRNG AT ELM AND AVP...PSBLY ITH/BGM. WINDS SWLY 10-15 KTS WITH G20-25 THRU 00Z THIS EVNG. OUTLOOK... SAT AFTN...MVFR MOVG BACK IN WITH IN RAIN/SNOW...SPCLY NY. TERMINALS. SAT NGT-SUN-SUN NGT...MVFR IN -SHSN/-SHRA...SPCLY NY TERMINALS. MON...BECOMING VFR. MON NGT-TUE-TUE NGT...VFR. WED...MVFR IN -SHRA. && .HYDROLOGY... ALL SIGNIFICANT RAINFALL IS DOWN NOW WITH RUNOFF AND REDUCED SNOWMELT CONTINUING AT A SLOWER RATE. RIVER MODEL GUIDANCE IS BEING RUN FOR ALL BASINS AT THIS TIME...AND HYDROGRAPH FLOWS/STAGES SHOULD BE OF HIGH CONFIDENCE AT THIS POINT. SEVERAL RIVER POINTS WILL REMAIN IN...OR REACH MINOR TO MODERATE FLOOD STAGES OVER THE NEXT COUPLE OF DAYS. SEE INDIVIDUAL FLOOD WARNINGS AND STATEMENTS...AS WELL AS THE AHPS WEB PAGE FOR FURTHER DETAILS. AT THIS TIME...NO MAJOR WX SYSTEMS ARE NOTED OVER THE NEXT WEEK WHICH WOULD BRING SIGNIFICANT RAINFALL...AND THE RIVER LEVELS ARE LIKELY TO SETTLE BACK TOWARD SPRINGTIME NORMAL FLOWS BY EARLY NEXT WEEK. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...JAB/RRM SHORT TERM...RRM HYDROLOGY...
Hazardous weather outlook, Mar 11, 5:59 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 559 AM EST FRI MAR 11 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-121100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 559 AM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. MAIN STEM RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE SUSQUEHANNA RIVER, CHENANGO RIVER, CHEMUNG RIVER, UNADILLA RIVER AND WEST BRANCH OF THE DELAWARE RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 11, 11:37 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1137 AM EST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLOOD SHERBURNE 42.68N 75.50W
03/11/2011 CHENANGO NY EMERGENCY MNGR
FOUR ROADS CLOSED DUE TO RIVER FLOODING... INCLUDING
NORTH MAIN STREET NY ROUTE 12 IN THE VILLAGE OF
SHERBURNE.
&&
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:30 PM EST | River Flood Warning | BGM | Delaware | 40 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome | 3 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome | 42 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome, Tioga | 3 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Tioga | 4 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Chenango | 57 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Cortland | 64 hr |
| Mar 10, 9:44 PM EST | Flash Flood Warning | BGM | Steuben | 6 hr |
| Mar 11, 12:30 AM EST | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Delaware, Madison, Oneida and 3 more | 6 hr |
| Mar 11, 2:05 AM EST | River Flood Warning | BGM | Delaware, Sullivan | 19 hr |
| Mar 11, 2:10 AM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Delaware, Otsego | 29 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Broome | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Chenango, Delaware | 49 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Chemung | 11 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Chenango, Otsego | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Delaware | 29 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Onondaga | 3 days |
| Mar 11, 5:24 AM EST | River Flood Warning | BGM | Chenango | 51 hr |
| Mar 11, 5:24 AM EST | River Flood Warning | BGM | Broome | 46 hr |
| Mar 11, 7:55 AM EST | River Flood Warning | BGM | Delaware | 8 hr |
| Mar 11, 7:56 AM EST | Flash Flood Warning | BGM | Cortland | 5 hr |
| Mar 11, 8:19 AM EST | Areal Flood Warning | BGM | Delaware | 6 hr |
| Mar 11, 2:18 PM EST | Areal Flood Warning | BGM | Delaware | 6 hr |
| Mar 11, 3:35 PM EST | River Flood Warning | BGM | Madison, Oneida | 7 hr |
| Mar 11, 3:42 PM EST | River Flood Warning | BGM | Sullivan | 15 hr |
| Mar 10, 8:52 PM EST | River Flood Warning | BGM | Bradford | 13 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Wyoming | 24 hr |
| Mar 11, 12:11 AM EST | Flash Flood Warning | BGM | Bradford, Wyoming | 4 hr |
| Mar 11, 12:16 AM EST | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Mar 11, 2:48 AM EST | Flash Flood Warning | BGM | Pike | 4 hr |
| Mar 11, 4:11 AM EST | Areal Flood Warning | BGM | Luzerne | 2 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Bradford | 39 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Wyoming | 46 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Luzerne | 56 hr |
Nearby
River Flood Warnings in New York, 2011River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.